Title: Convergence Theorem for Finite Family of Total Asymptotically Nonexpansive Mappings
Author(s): E.U. Ofoedu, Agatha Chizoba Nnubia
Pages: 96-113
Cite as:
E.U. Ofoedu, Agatha Chizoba Nnubia, Convergence Theorem for Finite Family of Total Asymptotically Nonexpansive Mappings, Int. J. Anal. Appl., 9 (2) (2015), 96-113.


In this paper we introduce an explicit iteration process and prove strong convergence of the scheme in a real Hilbert space $H$ to the common fixed point of finite family of total asymptotically nonexpansive mappings which is nearest to the point $u \in H$.  Our results improve previously known ones obtained for the class of asymptotically nonexpansive mappings. As application, iterative method for: approximation of solution of variational Inequality problem, finite family of continuous pseudocontractive mappings, approximation of solutions of classical equilibrium problems and approximation of solutions of convex minimization problems are proposed. Our theorems unify and complement many recently announced results.

Full Text: PDF



  1. Y. Alber, R. Espinola and P. Lorenzo, Strongly Convergent Approximations to fixed points of total asymptotically nonexpansive mappings, Acta Mathematica Sinica, English Series, vol. 24 no. 6 (2008) 1005-1022. Google Scholar

  2. Ya. Alber, C. E. Chidume and H. Zegeye, Approximating fixed points of total asymptotically nonexpansive mappings.Fixed Point Theory and Appl. 2006 (2006), article ID 10673. Google Scholar

  3. H. H. Bauschke, The Approximation of fixed points of compositions of nonexpansive mappings in Hilbert spaces, J. Math. Anal. Appl. 202 (1996) 150-159. Google Scholar

  4. E. Blum and W. Oettli, From optimization and variational inequalities to equilibrum problems, The Mathematics Student 63 Nos. 1-4 (1994), 123-145. Google Scholar

  5. F. E. Browder, Convergence theorems for sequences of nonlinear operators in Banach spaces, Math. Zeitschr. 100 (1967) 201-225. Google Scholar

  6. C. Byrne, Iterative oblique projection onto convex subsets and split feasibility problems, inverse problems, 18(2002)441-453. Google Scholar

  7. Y. Censor, T. Bortfeld. B.Martin and Trofimov, A unified approach for inversion problem in intensity modulated radiation therapy,Pys.Med. Biol., 51(2006) 2353-2365. Google Scholar

  8. Y. Censor and Elfving, A multiprojection algorithm using Bregman projection in a product space, Numer. Algorithms, 8(1994) 221-239. Google Scholar

  9. C.E. Chidume; Geometric properties of Banach spaces and nonlinear iterations, Springer Verlag Series: Lecture Notes in Mathematics Vol. 1965 (2009). Google Scholar

  10. C. E. Chidume, Jinlu Li and A. Udomene; Convergence of paths and approximation of fixed points of asymptotically nonexpansive mappings, Proc. Amer. Math. Soc., 133 (2005), 473- 480. Google Scholar

  11. K. Goebel and Kirk, A fixed point theorem for asymptotically nonexpansive mappings Proc. Amer. Math. Soc. 35(1972),171-174. Google Scholar

  12. B. Halpern, Fixed point of nonexpansive maps, Bull.Amer. Math. Soc., 73(1967), 975-961. Google Scholar

  13. S. Ishikawa; Fixed point by a new iteration method, Proc. Amer. Math. Soc. 44(1974) 147-150. Google Scholar

  14. P. Katchang, T. Jitpeera and P. Kumam, Strong convergence theorems for solving generalized mixed equilibrium problems and general system of variational inequalities by the hybrid method, Nonlinear Analysis: hybrid systems 4 (2010) 838C852. Google Scholar

  15. T.C.Lim and H.K. Xu Fixed point theorems for asymtotically nonexpansive mappings, Nonlinear Anal., 22(1994), 1345-1355. Google Scholar

  16. P. L. Lions, Approximation de points fixes de contractions, Computes rendus de l’academie des sciences, serie I-mathematique, 284 (1997) 1357-1359. Google Scholar

  17. P.E Mainge, Strong Convergence of projected subgradient method for non smooth and non strickly convex minimizaton, Set Valued Anal. 16 (2008)899-912. Google Scholar

  18. E. U. Ofoedu, A General Approximation Scheme for Solutions of Various Problems in Fixed Point Theory, International Journal of Analysis, 2013 (2013), Article ID 762831. Google Scholar

  19. E. U. Ofoedu and H. Zegeye, Further investigation on iteration processes for pseudocontractive mappings with application, Nonlinear Anal. TMA 75 (2012) 153-162. Google Scholar

  20. Ofoedu, E. U. and Madu, L. O. Iterative Procedure For Finite Family Of Total asymptotically nonexpansive mappings,Journal of the Nigerian Mathematical Society, 33(2014) 93-112. Google Scholar

  21. E.U. Ofoedu and Agatha C. Nnubia, Strong Convergence Theorem for Minimum-norm Fixed Point of Total asymptotically Nonexpansive Mapping. Afrika Matematika(2014) Doi: 1007/513370-014-0240-4. Google Scholar

  22. J.G Ohara p. pillary and H.K. XU, iterative appraoches to convex feasibility problem in benach spaces, Nonlinear anal., 64(20060, 2022-2042. Google Scholar

  23. M.O Osilike, E. E.Chima. P.U. Nwokoro and F. U. Ogbuisi, Strong Convergence of a Modified Averaging Iterative algorithm for asymptotically nonexpansive maps, Journal of the Nigerian Mathematical Society, 32(2013), 241-251. Google Scholar

  24. S. Reich. S.Reich, Strong Convergence theorems for resolvents of accretive operators in benach spaces, J.Math. Anal. Appl. (1966), 276-284. Google Scholar

  25. W Takahashi, Nonlinear Functional Analysis- Fixed point theory and applications, Yokohanna publisher inc. Yokohanna (2000). Google Scholar

  26. R. Wittmann Approximation of fixed point of nonexpansive mappings ,Arc Math,58(1999) 486-491 Google Scholar

  27. X. Yang, Y. C Liou and Y. Yao Finding minimum norm fixed point of nonexpansive mappings and applications, Mathematical problems in engineering, V. 2011, Article ID 106450. Google Scholar

  28. Y. Yao, H.K Xu and Y.C Liou, Strong Convergence of a Modified KrasnoselskiMann Iterative algorithm for non-expansive mapping, J. Appl. Comput. 29(2009) 383-389. Google Scholar

  29. H. Zegeye, An iterativee approximation method for a common fixed point of two pseudocontractive mappings, ISRN Math. Anal. 14 (2011). Article ID 621901. Google Scholar

  30. H. Zegeye, E. U. Ofoedu and N. Shahzad, Convergence theorems for equilibrum problem,variational inequality problem and countably infinite relatively quasi-nonexpansive mappings,Applied Mathematics and Computation, 216 (2010) 3439-3449 Google Scholar

  31. H. Zegeye and N. Shahzad, Approximation of the common minimum-norm fixed point of a finite family of asymptotically nonexpansive mappings, Fixed Point Theory and Appl. 2013 (2013) Article ID 1. Google Scholar


Copyright © 2020 IJAA, unless otherwise stated.